Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 7, 2007, 5:24 PM CDT for Lyon County, Minnesota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 7, 2007, 5:42 PM CDT
- In force
- 18 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 072223 SVRFSD MNC083-072300- /O.NEW.KFSD.SV.W.0109.070607T2224Z-070607T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 524 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 600 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF COTTONWOOD...OR ABOUT 9 MILES NORTHWEST OF MARSHALL...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COTTONWOOD AROUND 535 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4463 9599 4452 9595 4451 9560 4463 9561 $$ CJ
1 follow-up statement
000 WWUS53 KFSD 072242 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 542 PM CDT THU JUN 7 2007 MNC083-072252- /O.CAN.KFSD.SV.W.0109.000000T0000Z-070607T2300Z/ LYON MN- 542 PM CDT THU JUN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY IS CANCELLED... THE STORM HAS EXITED THE COUNTY. LAT...LON 4463 9599 4452 9595 4451 9560 4463 9561 $$ CJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:35 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 7, 3:35 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT THU JUN 7 2007 .DISCUSSION... STG CDFNT MOVG SEWD THRU CWA REST OF AFTN THRU EARLY EVE WITH GOOD MIXING KEEPING WINDS UP IN MOST AREAS...SO WILL KEEP WIND ADVY. SOME AREAS LIKE FSD ASOS NOT MEETING ADVY CRITERIA SO FAR THIS AFTN... SHOULD FINALLY SEE AT LEAST BRIEF PERIOD OF STRONG WINDS WITH CDFNT PASSAGE. SCT -SHRA/ISOLD TSRA SHOULD AFFECT AN AREA NORTH OF I90 INTO EARLY EVE...THEN MOVE OFF THRU SWRN MN LATER THIS EVE...WITH ONLY ISOLD -SHRA EXPCD TO THE SOUTH. LOTS OF COLD ADVECTION AND SUBSIDENCE WILL CLR OUT CLDS FM NW TO SE IN CWA DURG NGT WITH DECOUPLING AND COOLING EXPCD BY SR. BROAD SURFACE RIDGE MOVES ACROSS THE PLAINS ON FRIDAY...FOLLOWED BY SOUTHERLY FLOW WHICH SETS UP THROUGH THE WEEKEND. INITIALLY...RETURN OF ANY GULF MOISTURE STILL BLOCKED BY DEPARTING HIGH OVER THE LOWER MISSISSIPPI VALLEY...SO HAVE BACKED OFF PRECIP CHANCES A LITTLE MORE. WARM ADVECTION INCREASES LATE SATURDAY NIGHT NEAR AND SOUTH OF THE MISSOURI RIVER...SO HAVE KEPT SOME LOW CHANCE POPS IN FOR THIS. TEMPS WILL BE SEASONABLY COOL EVEN WITH FULL SUNSHINE ON FRIDAY... WITH RETURN FLOW BRINGING NEAR TO ABOVE NORMAL WARMTH BACK IN FOR THE WEEKEND. MODELS BECOME A BIT MUDDLED FROM SUNDAY AND BEYOND...AS UPPER FLOW PATTERN TRANSITIONS FROM ZONAL TO SOUTHWEST FLOW WITH TROUGH DIGGING INTO THE WESTERN CONUS. MODELS HAVING A TOUGH TIME WITH RUN-TO-RUN CONSISTENCY DURING THIS TRANSITION PERIOD...ESPECIALLY WITH REGARD TO STRENGTH OF UPPER TROUGH AND TIMING/STRENGTH OF SHORTWAVE MOVING OUT OF THE TROUGH THROUGH THE SOUTHWEST FLOW. 12Z RUNS OF ECMWF AND GFS SEEM TO BE CONVERGING ON A SOLUTION...BUT NEED ANOTHER SET OF RUNS TO ESTABLISH SOME CONSISTENCY. FOR NOW...HAVE FAVORED A MIX OF GFS ENSEMBLE/ECMWF TIMING...WHICH BRINGS BETTER CHANCES TO SOUTHEAST PORTIONS OF THE CWA SUNDAY AND MONDAY NIGHT...AND ACROSS THE EASTERN CWA AGAIN TUESDAY NIGHT. HARD TO GO MUCH HIGHER THAN 30-40POPS WITH ANY IMPULSE AT THIS TIME. TEMPS SHOULD STAY ON THE WARM SIDE OF NORMAL THROUGH MUCH OF THE PERIOD SUNDAY AND BEYOND. && .AVIATION... STG SWLY FLOW BCMG NWLY BEHIND CDFNT FM NW TO SE OVR CWA THRU EARLY EVE WITH FQT SFC WND GSTS AOA 30 KTS EXPCD. WDLY SCT SHRA/TSRA MAINLY NORTH OF I90 THRU 02Z...WITH VFR BCMG MVFR CIGS FM NW TO SE OVR MOST OF CWA THIS EVE...THEN VFR AGAIN FM 06Z TO 12Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVY UNTIL 9 PM THIS EVENING. MN...WIND ADVY UNTIL 9 PM THIS EVENING. IA...WIND ADVY UNTIL 9 PM THIS EVENING. NE...WIND ADVY UNTIL 9 PM THIS EVENING. && JH/RSR
Hazardous weather outlook, Jun 7, 11:35 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT THU JUN 07 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT THU JUN 07 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD WITH A COLD FRONT THIS AFTERNOON AND EARLY EVENING...AND AFFECT AN AREA MAINLY NORTH OF INTERSTATE 90. ISOLATED SEVERE STORMS WITH PENNY TO NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE...MAINLY IN AN AREA ALONG AND NORTH OF HIGHWAY 14 FROM EAST CENTRAL SOUTH DAKOTA TO NORTHERN PARTS OF SOUTHWEST MINNESOTA. WIND AND FOG... STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH FOR MOST AREAS AHEAD OF A COLD FRONT...WILL BECOME NORTHWEST BEHIND THE FRONT. GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY BEHIND THE COLD FRONT IN SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POTENT SYSTEM MAY MOVE OUT OF THE ROCKIES AND INTO THIS AREA LATE TUESDAY OR TUESDAY NIGHT. IF THIS HAPPENS...SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE. HOWEVER AT THIS EARLY TIME...THE TIMING OF THIS SYSTEM COULD CHANGE...OR IT COULD ALTER ITS COURSE. STAY TUNED TO THE LATEST FORECASTS FOR ANY ALTERATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 12 NOON ALONG AND NORTH OF HIGHWAY 14. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
In the hours before
Local storm report, Jun 7, 2:38 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 4 W HERON LAKE 43.79N 95.41W
06/07/2007 E1.00 INCH JACKSON MN TRAINED SPOTTER
ALSO HAD A FEW 4 TO 5 INCH DIAMETER BRANCHES DOWN.
&&
DEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:11 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 34 min |
| Jun 7, 4:32 AM CDT | Wind Advisory | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.